EconPapers    
Economics at your fingertips  
 

From hierarchies to levels: new solutions for games with hierarchical structure

Mikel Álvarez-Mozos, R. Brink, G. Laan and Oriol Tejada
Additional contact information
R. Brink: VU Amsterdam
G. Laan: VU Amsterdam

International Journal of Game Theory, 2017, vol. 46, issue 4, No 10, 1089-1113

Abstract: Abstract Recently, applications of cooperative game theory to economic allocation problems have gained popularity. In many of these problems, players are organized according to either a hierarchical structure or a levels structure that restrict the players’ possibilities to cooperate. In this paper, we propose three new solutions for games with hierarchical structure and characterize them by properties that relate a player’s payoff to the payoffs of other players located in specific positions in the hierarchical structure relative to that player. To define each solution, we consider a certain mapping that transforms the hierarchical structure into a levels structure, and then we apply the standard generalization of the Shapley value to the class of games with levels structure. Such transformation mappings are studied by means of properties that relate a player’s position in both types of structure.

Keywords: TU-game; Hierarchical structure; Levels structure; Shapley value; Axiomatization (search for similar items in EconPapers)
JEL-codes: C7 C70 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-017-0572-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: From Hierarchies to Levels: New Solutions for Games with Hierarchical Structure (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:46:y:2017:i:4:d:10.1007_s00182-017-0572-z

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-017-0572-z

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2021-05-21
Handle: RePEc:spr:jogath:v:46:y:2017:i:4:d:10.1007_s00182-017-0572-z